Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1982, Volume 50, Issue 6

Costs of Adjustment and the Spatial Pattern of a Growing Open City<1371:COAATS>2.0.CO;2-L
p. 1371-1392

David Pines, Oded Hochman

This paper investigates the effect of costs of adjustment on the dynamic characteristics of intra-urban resource allocation. The analysis is concentrated on the development pattern of an open city within a system of many cities both in steady-state and in variable-state economies. Competitive equilibrium of the urban system as a whole is also discussed and compared to Pareto optimum allocation. Some of the results that characterize the resource allocation under static analysis are reestablished for the dynamic case as well. But others that follow from comparative statics are shown to be incorrect under the dynamic analysis.

Log In To View Full Content